How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Edgar Rubio Villegas Your Own Question
Edgar Rubio Villegas
Edgar Rubio Villegas, Doctor
Category: Medical
Satisfied Customers: 6065
Experience:  Doctor with 9 years of experience in family medicine, pediatrics, sexually transmitted diseases, dermatology, gynecology, general surgery and traumatology
99147888
Type Your Medical Question Here...
Edgar Rubio Villegas is online now
A new question is answered every 9 seconds

I recently got a cortisone injection in a cystic pimple last

This answer was rated:

Hi I recently got a cortisone injection in a cystic pimple last Tuesday, however it did help with inflammation, I still have it and I think I aggravated it yesterday by putting salicylic acid and now it’s red again.... my derm. Also prescribed predislone steroid as well for 5 days but I’m afraid to take it due to weight gain n such.... but I’m at the point on maybe I should be taking it now.... how long for orally taking the steroid will I see results?This pic is the day of before getting cortisone injection
Customer: replied 1 month ago.
This is today

 

Hello, I´m Dr. Rubio

Welcome to JustAnswer and thank you for your question.

Please give me a minute to review your question.

 

Customer: replied 1 month ago.
Okay

Dear friend, in this case you must take the steroid to improve the inflammatory process, the steroids act in a slow way but in this case I suggest that you take it to improve soon recovery time is a week after having started the steroid treatment.

 

Do you have any questions???

Customer: replied 1 month ago.
Why didn’t the cortisone injection not fully take it away? So if I took the steroid orally it should be gone in a week? What are the side effects of taking it for a week?

you should not worry about the side effects of steroids as it is only for a week, most of the effects are intestinal problems such as diarrhea or abdominal pain but aser for a week have no side effects.
It is likely that the dose you were given with the injection was not enough.

 

Customer: replied 1 month ago.
She said she gave me 2 mg I think or something like that... I have to see my derm again on Tuesday, what do you think about a second cortisone injection....


Also, while taking it orally when will inflammation subside or when should I see results?

A second dose of cortisone is a good option, after starting with the cortisone taken the results will improve in a few weeks.

 

Customer: replied 1 month ago.
In the meantime can icing it help too?

no, avoid placing ice for now, because there has an inflammatory reaction that has already several days, at this time the ice is not useful on the contrary can increase the redness in an area that is already very sensitive.

 

Customer: replied 1 month ago.
Okay thank you

You’re welcome, I hope this information will be helpful. It's been a privilege to assist you

If you would be kind enough to leave a positive feedback rating by selecting the 5 stars at the top of the screen it would be greatly appreciated.

I wish you a speedy recovery.

Regards.

 

Customer: replied 1 month ago.
Hi again sorry to bother, I got a cortisone injection for a cystic pimple a week ago, however pimple is still large, not as big, but doesn’t feel as hard, I’m considering go to the derm to get another injection, however will it be affected at this point?

Would I be able to get another injection in the same spot?

Will it help if there’s puss to? Can prednisone which I’m currently taking for 5 days help get rid of that as well? Just bc it feels a bit more to the surface

The prednisone that you are taking at this time will help with that too, you must finish the treatment after finished can decide if additional injection is needed.

 

Customer: replied 1 month ago.
Okay so I ended up getting some drainage and another cortisone injection yesterday afternoon, she did get out all the fluid and some pus, however she did say it was still pretty hard and all did not want to come out, it is much flatter by looking at it.... it’s been about 12 hours since I got it drained and injected, however it still feels pretty hard under the skin..... is this normal? Is it suppose to feel really flat after and like nothing? Or should I wait another week?


First photo is what it looked like before I got drainage and injection...
Customer: replied 1 month ago.
Second photo is what it looks like right now... after Neosporin was put on too

You should wait a week because after the drainage is generated an inflammatory process and for that reason does not feel flat worse will improve with the days.

 

Do you have any other questions???

 

 

Customer: replied 1 month ago.
Okay, even though after she drained she still said it felt hard, but it should at least help with the cortisone injection and oral Steroids? I’m just worried that it will come back or something I feel like they should had prescribed me some antibiotics too or something.

It would be really convenient to start an antibiotic, but in this case as it was not indicated you should wait at least 5 days if you notice that it has not improved you should go back to your doctor.

 

If you have any query, please feel free to ask .I hope this information will be helpful.Your satisfaction is my goal. Please remember to rate my service by selecting the 5 stars at the top of the screen

I wish you a speedy recovery.

Regards

 

Edgar Rubio Villegas and 7 other Medical Specialists are ready to help you
Customer: replied 1 month ago.
One more question, can I get any antibiotics or something similar to help over the counter?

you can't get it without a prescription.

 

Customer: replied 1 month ago.
I’ve been putting Neosporin, will that affect it from getting worst? Or is it still okay? I’m also still covering it a bit so that way I don’t get anything in it?
Customer: replied 1 month ago.
Definitely a lot of improvement already, still a tiny bit hard but pretty much flat!

no need to place neosporin.